Chinese Annals of Mathematics, Series B

, Volume 40, Issue 2, pp 213–216 | Cite as

Zeros of Monomial Brauer Characters

  • Xiaoyou ChenEmail author
  • Gang Chen


Let G be a finite group and p be a fixed prime. A p-Brauer character of G is said to be monomial if it is induced from a linear p-Brauer character of some subgroup (not necessarily proper) of G. Denote by IBrm(G) the set of irreducible monomial p-Brauer characters of G. Let H = GOp (G) be the smallest normal subgroup such that G/H is an abelian p′-group. Suppose that gG is a p-regular element and the order of gH in the factor group G/H does not divide |IBrm(G)|. Then there exists φ ∈ IBrm(G) such that φ(g) = 0.


Brauer character Finite group Vanishing regular element Monomial Brauer character 

2000 MR Subject Classification

20C15 20C20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



The authors are very much thankful to the referees for their valuable suggestions and comments.


  1. [1]
    Chen, G., Finite groups and elements where characters vanish, Arch. Math., 94(5), 2010, 419–422.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    Hanaki, A., On minimal non M p-groups, Arch. Math., 60(4), 1993, 316–320.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Hanaki, A. and Hida, A., A remark on M p-groups, Osaka J. Math., 29(1), 1992, 71–74.MathSciNetzbMATHGoogle Scholar
  4. [4]
    Isaacs, I. M., Character Theory of Finite Groups, Academic Press, New York, 1976.zbMATHGoogle Scholar
  5. [5]
    Navarro, G., Characters and Blocks of Finite Groups, Cambridge University Press, Cambridge, 1998.CrossRefzbMATHGoogle Scholar
  6. [6]
    Navarro, G., Zeros of primitive characters in solvable groups, J. Algebra, 221(2), 1999, 644–650.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    Okuyama, T., Module correspondence in finite groups, Hokkaido Math. J., 10(3), 1981, 299–318.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Pang, L. N. and Lu, J. K., Finite groups and degrees of irreducible monomial characters, J. Alg. App., 15(4), 2016, 1650073.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    Wang, H. Q., Chen, X. Y. and Zeng, J. W., Zeros of Brauer characters, Acta Math. Sci. Ser. B., 32(4), 2012, 1435–1440.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fudan University and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematical SciencesYangzhou UniversityJiangsuChina
  2. 2.College of ScienceHenan University of TechnologyZhengzhouChina
  3. 3.School of Mathematics and StatisticsCentral China Normal UniversityWuhanChina

Personalised recommendations